Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 59, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 31, 2015, 8:54 PM CDT for Okfuskee County, Oklahoma. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2015, 8:54 PM CDT (01:54 UTC)
- Expired
- Mar 31, 2015, 9:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 9:25 PM CDT | HAIL 2.5 | 1 Se Welty, OK | TIME IS RADAR ESTIMATED |
| Mar 31, 9:26 PM CDT | HAIL 2.5 | Welty, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.9 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1642 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1964 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
256
WUUS54 KTSA 010154
SVRTSA
OKC107-010245-
/O.NEW.KTSA.SV.W.0059.150401T0154Z-150401T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
854 PM CDT TUE MAR 31 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 945 PM CDT
* AT 852 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLEY...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BOLEY...CASTLE AND MASON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3564 9656 3564 9647 3556 9619 3540 9644
3545 9645 3545 9648 3543 9649 3542 9652
3545 9655 3541 9655 3547 9663
TIME...MOT...LOC 0154Z 217DEG 17KT 3550 9650
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
691
WWUS54 KTSA 010208
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT TUE MAR 31 2015
OKC107-010245-
/O.CON.KTSA.SV.W.0059.000000T0000Z-150401T0245Z/
OKFUSKEE OK-
908 PM CDT TUE MAR 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
OKFUSKEE COUNTY UNTIL 945 PM CDT...
AT 907 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLEY...AND
MOVING NORTHEAST AT 20 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...MASON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3543 9640 3546 9643 3548 9646 3547 9651
3551 9657 3564 9656 3564 9647 3556 9619
TIME...MOT...LOC 0208Z 217DEG 17KT 3555 9644
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 8:33 PM CDT, 21 minutes earlier.
Area forecast discussion, Mar 31, 8:33 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 833 PM CDT TUE MAR 31 2015 .DISCUSSION... ISOLATED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED THIS EVENING NEAR A SURFACE BOUNDARY THAT EXTENDS FROM NEAR OKEMAH TO WEBBERS FALLS AND INTO WEST-CENTRAL ARKANSAS NEAR INTERSTATE 40. THE MAIN THREAT FROM THESE STORMS IS VERY LARGE HAIL. THIS ACTIVITY IS EXPECTED TO FADE OVER THE NEXT COUPLE OF HOURS AS WE LOSE DAYTIME HEATING. OUR FOCUS WILL THEN TURN OUT TO OUR WEST WHERE SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN OKLAHOMA AND NORTH TEXAS. THIS ACTIVITY IS EXPECTED TO CONGEAL TOGETHER AND SPREAD TO THE EAST OVERNIGHT AND MOVE INTO EASTERN OKLAHOMA AFTER MIDNIGHT. HAVE ADJUSTED POPS AFTER 6Z TO ACCOUNT FOR THIS TREND. OTHERWISE...CURRENT FORECAST FOR TONIGHT IS ON TRACK. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10
Hazardous weather outlook, Mar 31, 4:50 PM CDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE MAR 31 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
450 PM CDT TUE MAR 31 2015
...SEVERE THUNDERSTORMS EXPECTED THIS EVENING ACROSS SOUTHEAST OKLAHOMA
AND WEST-CENTRAL ARKANSAS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS EVENING INTO TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...LOCATIONS MAINLY SOUTH OF INTERSTATE 40.
ONSET...LATE AFTERNOON/EARLY EVENING
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...LOCATIONS MAINLY SOUTH OF INTERSTATE 40.
ONSET...LATE AFTERNOON/EARLY EVENING.
FIRE WEATHER DANGER.
RISK...ELEVATED.
AREA...LOCATIONS NORTHWEST OF INTERSTATE 44.
ONSET...ONGOING.
DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST OKLAHOMA AND WEST-
CENTRAL ARKANSAS IN THE VICINITY OF A WEAK SURFACE BOUNDARY. THE AIR MASS
ACROSS THE REGION IN VERY UNSTABLE WITH ADEQUATE SHEAR TO PRODUCE SUPERCELLS
CAPABLE OF PRODUCING VERY LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH.
ADDITIONALLY...A LIMITED TORNADO RISK WILL ACCOMPANY STORMS THAT DEVELOP
THIS AFTERNOON AND EARLY EVENING AS SHEAR AND INSTABILITY WILL BE
MAXIMIZED DURING THIS TIME FRAME.
THERE IS ALSO THE INCREASING POTENTIAL FOR A THUNDERSTORM COMPLEX TO
DEVELOPS ACROSS WESTERN OKLAHOMA THIS EVENING AND MOVE INTO EASTERN OKLAHOMA
AS WE MOVE INTO THE LATE NIGHT HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
STRONG INSTABILITY WILL AGAIN DEVELOP WEDNESDAY AND SUPPORT
A LIMITED RISK OF SEVERE STORMS...HOWEVER LESS WIND SHEAR WILL
LOWER THE MAGNITUDE OF SEVERE WEATHER POTENTIAL.
A STRONGER STORM SYSTEM WILL SWEEP THROUGH THE PLAINS LATE
THURSDAY INTO FRIDAY...WITH AN ASSOCIATED COLD FRONT PASSING
THROUGH THE REGION. STORMS ARE EXPECTED TO DEVELOP IN ADVANCE OF
THE FRONT ALONG WITH WITH CONDITIONS SUPPORTIVE OF SEVERE
WEATHER. A BRIEF PERIOD OF DRY AND COOLER CONDITIONS RETURN FOR
SATURDAY INTO SUNDAY. HOWEVER...THUNDERSTORM CHANCES RETURN BY
LATE SUNDAY INTO MONDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Mar 31, 6:03 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT TUE MAR 31 2015
OKZ074>076-312330-
HASKELL OK-LATIMER OK-LE FLORE OK-
603 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN HASKELL...CENTRAL LE FLORE AND NORTHEASTERN LATIMER
AT 603 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
FANSHAWE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SUMMERFIELD...FANSHAWE...HOWE...
WISTER AND LAKE WISTER STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3504 9460 3483 9469 3497 9507 3514 9499
TIME...MOT...LOC 2303Z 291DEG 16KT 3502 9492Local storm report, Mar 31, 6:12 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
612 PM CDT TUE MAR 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 8 NE RED OAK 35.03N 94.98W
03/31/2015 E1.00 INCH LATIMER OK TRAINED SPOTTER
&&
RJSSpecial weather statement, Mar 31, 7:56 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT TUE MAR 31 2015
OKZ070-073>075-010145-
HASKELL OK-LATIMER OK-MUSKOGEE OK-PITTSBURG OK-
756 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...NORTHEASTERN PITTSBURG AND NORTHERN LATIMER
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE
AT 756 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF ENTERPRISE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STIGLER...LEQUIRE...LEWISVILLE...
KINTA...ENTERPRISE...WHITEFIELD...QUINTON AND BRIARTOWN.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3535 9507 3499 9508 3504 9547 3527 9545
TIME...MOT...LOC 0056Z 265DEG 14KT 3518 9541Special weather statement, Mar 31, 8:42 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT TUE MAR 31 2015
OKZ070-071-073-074-010230-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
842 PM CDT TUE MAR 31 2015
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN HASKELL...EASTERN MCINTOSH AND NORTHEASTERN PITTSBURG
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
AT 842 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF EUFAULA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ENTERPRISE...WHITEFIELD...EUFAULA...
BRIARTOWN AND PORUM.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3546 9520 3512 9521 3520 9560 3534 9560
TIME...MOT...LOC 0142Z 270DEG 16KT 3527 9553The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:56 PM CDT | Special Weather Statement | TSA | Haskell | 49 min |
| Mar 31, 8:22 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 38 min |
| Mar 31, 8:42 PM CDT | Special Weather Statement | TSA | McIntosh | 48 min |
| Mar 31, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Mar 31, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 51 min |
| Mar 31, 9:25 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 50 min |
| Mar 31, 10:11 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| Mar 31, 10:13 PM CDT | Special Weather Statement | TSA | McIntosh | 47 min |
| Mar 31, 10:26 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 49 min |
| Mar 31, 10:52 PM CDT | Areal Flood Advisory | TSA | McIntosh | 113 min |
| Mar 31, 11:11 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 49 min |
| Mar 31, 11:47 PM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| Mar 31, 11:51 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 39 min |
| Mar 31, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 27 min |
| Apr 1, 1:08 AM CDT | Special Weather Statement | TSA | Okfuskee | 37 min |
| Apr 1, 1:58 AM CDT | Special Weather Statement | TSA | Pittsburg | 32 min |
| Apr 1, 2:07 AM CDT | Special Weather Statement | TSA | Okfuskee | 38 min |
| Apr 1, 2:15 AM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Apr 1, 2:21 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Apr 1, 2:34 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 21 min |
| Apr 1, 2:43 AM CDT | Special Weather Statement | TSA | Pushmataha | 47 min |
| Apr 1, 2:54 AM CDT | Special Weather Statement | TSA | Creek, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee | 51 min |
| Apr 1, 3:21 AM CDT | Special Weather Statement | TSA | Osage | 24 min |
| Apr 1, 3:23 AM CDT | Special Weather Statement | TSA | Washington | 37 min |
| Apr 1, 3:24 AM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Apr 1, 3:31 AM CDT | Severe Thunderstorm Warning | TSA | Washington | 29 min |
| Apr 1, 4:12 AM CDT | Special Weather Statement | TSA | Haskell, Muskogee, Wagoner | 48 min |
| Apr 1, 4:21 AM CDT | Special Weather Statement | TSA | Wagoner | 39 min |
| Apr 1, 12:10 PM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| Apr 1, 5:41 PM CDT | Special Weather Statement | TSA | Choctaw | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.